Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 43, NWS Milwaukee, WI

June 15, 2002Ozaukee County, Washington County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 15, 2002, 2:30 PM CDT for Ozaukee County, Washington County, Wisconsin. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2002, 2:30 PM CDT (19:30 UTC)
Expired
Jun 15, 2002, 3:30 PM CDT
In force
60 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Ozaukee County, WI, Washington County, WI

The radar

The Milwaukee radar (KMKX), 65 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2002-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2002-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 151930
SVRMKE
WIC089-131-152030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
228 PM CDT SAT JUN 15 2002

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN SOUTHEAST WISCONSIN
  OZAUKEE COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 330 PM CDT

* AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTH OF NEWBURG...OR ABOUT 5 MILES   
  WEST OF SAUKVILLE...MOVING SOUTHEAST AT 30 MPH. DIME SIZE HAIL WAS
  REPORTED IN WEST BEND. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAUKVILLE AT 235 PM CDT.
  GRAFTON AT 240 PM CDT.

HAIL UP TO 3/4 OF AN INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES
AN HOUR ARE EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORMS
PATH...SEEK SHELTER INDOORS.

LAT...LON 4348 8805 4338 8812 4321 8790 4340 8784

GEHRING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:30 PM CDT, 0 minutes earlier.

Area forecast discussion, Jun 15, 2:30 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
230 PM CDT SAT JUN 15 2002

FCST FOCUS IS STILL ON EFFECTS OF UPR LOW LINGERING OVR RGN...THEN ON
VIGOROUS SHORT WAVE FOR SUN NIGHT INTO MON AM.

IN THE SHORT TERM...MORE STORMS THIS AFTN UNDER THE COLD POOL WITH
UPR LOW. THESE SHUD AGN WIND DOWN FAIRLY QUICKLY THIS EVE WITH
LOSS OF SFC HEATING.

FCST SNDGS A BIT DRIER FOR SUNDAY...BUT CYCLONIC FLO STILL IN PLACE
WITH MORE COLD AIR ALF COMING DOWN BEHIND UPR LO AS IT SLOWLY LIFTS
INTO SRN QUEBEC. THIS SHUD STILL BE ENUF FOR AT LEAST SOME SHWRS OR
STORMS.

ETA STILL BRINGS A 22 UNIT VORT MAX DOWN THRU NRN WI SUN NGT/MON
AM. WL LV IN POPS FOR SUN NGT AND HOLD ONTO MORN CHC FOR MON ACROSS
MAINLY SE 1/2.

UPR LO FINALLY LIFTS FAR ENOUGH TO THE NE FOR RDG TO BUILD IN MON NGT
INTO TUE.

TMP GUID LOOKS RSNBL FOR THE MOST PART.

.MKX...NONE.

NJ

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:39 PM CDTSpecial Marine WarningMKX66 min
Jun 15, 2:39 PM CDTSpecial Marine WarningMKX66 min
Jun 15, 2:59 PM CDTSevere Thunderstorm WarningMKXFond du Lac31 min
Jun 15, 3:47 PM CDTSpecial Marine WarningMKX2 hr
Jun 15, 3:47 PM CDTSpecial Marine WarningMKX2 hr
Jun 15, 3:47 PM CDTSpecial Marine WarningMKX2 hr
Jun 15, 4:54 PM CDTSevere Thunderstorm WarningMKXMilwaukee36 min
Jun 15, 5:31 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Racine44 min
Jun 15, 5:57 PM CDTSpecial Marine WarningMKX108 min
Jun 15, 5:57 PM CDTSpecial Marine WarningMKX108 min
Jun 15, 5:57 PM CDTSpecial Marine WarningMKX108 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.